Hello, guest
|
Name: Condor
[ Original Post ]
I have a 5 yr. old daughter in whom we are discovering behavioral issues. We've been to a pediatric neurologist, and have had blood tests, an EEG and an MRI. All the tests are "normal", and the signs point to ADHD at this time. We started on Clonodine, and ever since then, the frequent tantrums my child experiences seemed to have worstened. My wife wants to attribute almost all of our daughters behavior to the "wrong balance of medication." Is it a fair statement to say that some, but not all of the behavior can be attributed to the medication balance, but other issues to control behavior could be disciplinary? My wife seems to coveniently overplay the "medication card." Sometimes, I think my child just needs to be told "no" a little more often and to learn and respect some boundaries. There is a balance there somewhere, I think... Any thoughts?
Your Name


captcha

Your Reply here


 
Name: trasca | Date: May 12th, 2009 10:21 AM
Hi Condor,
Your thougts are correct to my way of thinking.I haven't heard of the medication clonodine.Is this an med for treating ADHD. I have used ritalian .It can be a little of the medication and of course your childs personality. Look what you have said re: boundaries is the biggest and most important thing when it comes to a child with ADD/ADHD..They need boundaries.I have heard many parents say oh thats the add/adhd and I cant help that,oh its the medication that makes them worse on occassions.it can be true to a degree...rebound effect is something that happens to the child when the med's wear off and this can cause all sorts of issues they can feel sick,headaches,worse tantrums can happen but it does not do it to all children and it does depend on the medication.as i said I haven't heard of that one. I am in Australia and perhaps we dont use it out here who knows.try another medication if you think that one may not be right.I tried 2 different types before settling for the ritalian.My son is now 16yrs old and dosen't use medication anymore hasn't for 3years we just got though without it in the end as I was sick of all of the above re: side effects and he wasn't eating much.stick to your guns and have another chat with your wife as you are on the right track because you need to reinforce all of what you have said plus get the right mix of med's as well.good luck and please feel free to reply back and I will check on your progress thanks 

Copyright 2019© babycrowd.com. All rights reserved.
Contact Us | About Us | Browse Journals | Forums | Advertise With Us